Thunderstorm Wind, Forsyth
- When
- June 28, 5:38 PM EST
- Where
- Forsyth County, Clemmons
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.017, -80.383
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 28, 12:55 PM EST, 4 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT THU JUN 28 2001
IN NEAR TERM...VISIBLE SATELLITE INDICATE ENHANCED CU FIELD OVER
NORTHERN SC AND BORDER COUNTIES OF NC. MSAS SURFACE PARAMETERS
INDICATE BEST LOW LEVEL MOISTURE CONVERGENCE OVER THIS REGION...AND
LOW LEVEL FLOW FEEDING VERY UNSTABLE AIR INTO THIS SECTOR. SCATTERED
CONVECTION CURRENTLY DEVELOPING IN CAE VICINITY...DRIFTING SLOWLY
NORTH. AT THIS TIME PLAN TO GO WITH CHC POPS THIS EVENING FOR RAH
COUNTIES THAT BORDER SC.
NO DISCERNIBLE FEATURE THROUGH 60 HOURS TO SUGGEST GREATER THAN
20-30% POP. MODELS CONTINUE TO INDICATE UPPER LEVEL HEIGHTS
GRADUALLY DECREASING THROUGH FORECAST PERIOD (ABOUT 30M PER DAY).
HOWEVER DPROG/DT CENTERED ON 00Z SAT TREND TOWARD A SLIGHTLY STRONGER
UPPER RIDGE COMPARED TO PREVIOUS FORECASTS. THUS MODELS MAY BE
WEAKENING UPPER LEVEL RIDGE TOO QUICKLY.
MODELS ALSO CONSISTENT IN SHIFTING LOW/MID LEVEL ANTI-CYCLONE OFF NC
COAST TONIGHT/FRI. RESULTANT SOUTHERLY LOW LEVEL FLOW WILL MAINTAIN
MOIST/MODERATELY UNSTABLE AIRMASS OVER REGION. WITH LOW LEVEL
ANTI-CYCLONE A LITTLE FURTHER EAST...EXPECT LESS CAPPING IN THE THE
MID/LOWER LAYERS. THUS SHOULD SEE AT LEAST WIDELY SCATTERED
AFTERNOON/EARLY EVENING CONVECTION...ESPECIALLY FAR WEST CLOSER TO
BETTER OROGRAPHICS. MODELS HINT THAT UPPER LEVEL FEATURE OVER SE FL
PENINSULA MAY TRACK NORTH TOWARD OUR REGION. THIS WOULD SUGGEST A
GREATER LIKELIHOOD OF AFTERNOON CONVECTION. HOWEVER WITH MODEL TREND
TOWARD SLIGHTLY STRONGER RIDGING...NOT READY TO COMMIT TO HIGHER
POPS DAY 2.
LOW LEVEL THICKNESSES FRI/SAT COMPARABLE TO TODAY SO WILL GO WITH
HIGH TEMPS ARD 90/LOWER 90S THROUGH SHORT-TERM.
EXTENDED...EXPECT LITTLE CHANGE IN ONGOING FORECAST OF TYPICAL
SUMMERTIME CONDITIONS. MODELS NOT CONSISTENT WITH TIMING OF FRONTAL
BOUNDARY TOWARD END OF EXTENDED. WILL NOT GET FANCY WITH DAYS 6/7
HAS DIFFICULT TO TIME FRONTAL PASSAGE (IF IT OCCURS) THIS FAR OUT.
EXPECT TEMPS TO AVERAGE NEAR NORMAL THROUGH EXTENDED.
RDU 70/92/70/91 1222 GSO 68/89/70/89 2323
FAY 71/92/72/9d1 2222
.RAH...NONE.
WSS/MLMNCZ025-041-042-290000- DURHAM-JOHNSTON-WAKE- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 635 PM EDT THU JUN 28 2001 ...NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH WILL AFFECT PORTIONS OF THE TRIANGLE AREA... THE STRONGEST THUNDERSTORMS WILL REMAIN RELATIVELY STATIONARY ACROSS SOUTHEASTERN DURHAM AND NORTHWESTERN WAKE COUNTY JUST NORTH OF THE RALEIGH-DURHAM INTERNATIONAL AIRPORT AND ACROSS EASTERN WAKE COUNTY NEAR KNIGHTDALE. THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR. THEIR SLOW MOVEMENT WILL RESULT IN CONTINUOUS HEAVY RAIN THAT WILL PRODUCE RISES ACROSS STREAMS AND CREEKS AND FLOODING OF POOR DRAINAGE AREA. SEEK SHELTER INDOORS UNTIL THUNDER IS NO LONGER HEARD. MOTORISTS BE ALERT FOR POSSIBLE FLOODING ALONG ROADS. BLAES
The Roanoke radar (KFCX), 112 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251624.